Alert archive / Virginia / Flash Flood Warnings in 1997
Flash Flood Warning 48, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 3, 1997, 2:13 AM EDT for Washington County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1997, 2:13 AM EDT (06:13 UTC)
- Expired
- Jul 3, 1997, 4:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Washington County, VA
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 030615 FFWMRX VAC191-030815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 213 AM EDT THU JUL 3 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST VIRGINIA ...EASTERN WASHINGTON COUNTY RADAR INDICATES SOME AREAS OF EASTERN WASHINGTON COUNTY HAVE RECEIVED NEARLY 2 INCHES OF RAIN IN THE PAST HOUR. THIS AMOUNT OF RAIN IN THIS SHORT PERIOD OF TIME IS ENOUGH TO CAUSE FLASH FLOODING. PEOPLE PARTICULARLY IN THE GLADE SPRINGS AREA NEED TO USE EXTEME CAUTION IN AREAS PRONE TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT* WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 8:20 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 8:20 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 820 PM EDT WED JUL 2 1997 TSTM COMPLEX OVR SRN OH ATTM SINKING SE...BUT WL PROB KEEP TO THE N OF MY SW VA COUNTIES. OTHERWISE A FAIR & MUGGY NGT IN STORE FOR THE CWA. CURRENT FCST LOOKS FINE. NO CHGS TO RECOMMEND. HAVE A NICE NGT. HSA
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:02 AM EDT | Severe Thunderstorm Warning | MRX | Russell | 28 min |
| Jul 3, 1:47 AM EDT | Severe Thunderstorm Warning | MRX | Washington | 43 min |
Nearby
Flash Flood Warnings in Virginia, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.